MAUDE Adverse Event Report: NOVOCURE LTD. OPTUNE

NOVOCURE LTD. OPTUNE
Model Number TFH-9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Post Operative Wound Infection (2446)
Date of Event 03/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure agrees with the prescribing physician that the events were not related to optune therapy.Other contributing factors for wound infection, wound dehiscence and resulting brain abscess in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications.Source: bevacizumab prescribing information), concomitant dexamethasone (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), advanced age (b)(6), warfarin use, underlying cancer disease, prior radiation and prior surgery affecting skin integrity.Brain abscess, wound infection and wound dehiscence were not reported as adverse events in the ef-11 recurrent gbm pivotal trial.There have been 4 reports of abscesses, 15 reports of wound infection, and 19 reports of wound dehiscence in the commercial program to date.
 
Event or Problem Description
Patient with recurrent glioblastoma began optune therapy on (b)(6) 2016.On (b)(6) 2016, patient's daughter reported patient was hospitalized due to an open wound with dehiscence at the site of the patient's previous surgical resection scar (resection on (b)(6) 2016).Per discharge summary, patient was admitted (b)(6) 2016 for wound dehiscence and suspected abscess of the brain.Patient underwent repeat craniotomy and drainage of brain abscess x2 on (b)(6) 2016, respectively.Deep wound cultures were positive for moraxella catarrhalis, beta lactamase, and propionibacterium acnes.Brain mri conducted on (b)(6) 2016 was stable when compared to previous mri conducted on (b)(6) 2016.Patient went on a 56 day course antibiotics (ceftriaxone) to treat infection and was discharged in good condition to a skilled nursing facility for short term rehabilitation on (b)(6) 2016.Per prescribing physician, the events were caused by skin breakdown and wound dehiscence due to concomitant bevacizumab usage.Physician stated the events were unlikely caused by optune therapy.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE LTD.
topaz building, sha'ar
hacarmel 4th floor
haifa, is 31905
IS  31905
MDR Report Key5621130
Report Number3009453079-2016-00071
Device Sequence Number18940541
Product Code NZK
UDI-Device Identifier07290107980401
UDI-Public07290107980401
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH-9000
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Device Age3 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2016
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight82